On the Existence of Efficient Hedge for an American Contingent Claim: Discrete Time Market
AbstractWe show the existence of efficient hedge strategies for an investor facing the problem of a lack of initial capital for implementing a (super-) hedging strategy for an american contingent claim in a general incomplete market. For the optimization we consider once the maximization of the expected success ratio of the worst possible case as well as the minimization of the shortfall risk. These problems lead to stochastic games which do not need to have a value. We provide an example for this in a CRR model for an american put. Alternatively we might fix a minimal expected success ratio or a boundary for the shortfall risk and look for the minimal amount of initial capital for which there is a self-financing strategy fulfilling one or the other restriction. For all these problems we show the optimal strategy consists in hedging a modified american claim for some ``randomized test process''.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Universidad de Guanajuato, Department of Economics and Finance in its series Department of Economics and Finance Working Papers with number EC200505.
Length: 22 pages
Date of creation: Oct 2005
Date of revision:
Publication status: Published in Quantitative Finance (2007)
Contact details of provider:
Postal: UCEA-Campus Marfil, Fracc. I, El Establo, Guanajuato GTO 36250
Phone: [+52 473] 735 2925 x-2925
Fax: [+52 473] 735 2925 x-2925
Web page: http://economia.ugto.org/
More information through EDIRC
Partial Hedging; Efficient Hedging; Expected Loss; American Claims; Incomplete Markets; Dynamic Measures of Risk.;
Find related papers by JEL classification:
- C61 - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling - - - Optimization Techniques; Programming Models; Dynamic Analysis
- C73 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - Stochastic and Dynamic Games; Evolutionary Games
- G19 - Financial Economics - - General Financial Markets - - - Other
This paper has been announced in the following NEP Reports:
- NEP-ALL-2005-10-29 (All new papers)
- NEP-FIN-2005-10-29 (Finance)
- NEP-RMG-2005-10-29 (Risk Management)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hans FÃllmer & Peter Leukert, 1999. "Quantile hedging," Finance and Stochastics, Springer, vol. 3(3), pages 251-273.
- Cox, John C. & Ross, Stephen A. & Rubinstein, Mark, 1979. "Option pricing: A simplified approach," Journal of Financial Economics, Elsevier, vol. 7(3), pages 229-263, September.
- Black, Fischer & Scholes, Myron S, 1973. "The Pricing of Options and Corporate Liabilities," Journal of Political Economy, University of Chicago Press, vol. 81(3), pages 637-54, May-June.
- N. Bellamy & M. Jeanblanc, 2000. "Incompleteness of markets driven by a mixed diffusion," Finance and Stochastics, Springer, vol. 4(2), pages 209-222.
- Hans FÃllmer & Peter Leukert, 2000. "Efficient hedging: Cost versus shortfall risk," Finance and Stochastics, Springer, vol. 4(2), pages 117-146.
- Paolo Guasoni, 2002. "Risk minimization under transaction costs," Finance and Stochastics, Springer, vol. 6(1), pages 91-113.
- Ioannis Karatzas & Jaksa Cvitanic, 1999. "On dynamic measures of risk," Finance and Stochastics, Springer, vol. 3(4), pages 451-482.
- Nakano, Yumiharu, 2004. "Minimization of shortfall risk in a jump-diffusion model," Statistics & Probability Letters, Elsevier, vol. 67(1), pages 87-95, March.
- Ernst Eberlein & Jean Jacod, 1997. "On the range of options prices (*)," Finance and Stochastics, Springer, vol. 1(2), pages 131-140.
- Mnif, Mohammed & Pham, Huyên, 2001. "Stochastic optimization under constraints," Stochastic Processes and their Applications, Elsevier, vol. 93(1), pages 149-180, May.
- Yumiharu Nakano, 2003. "Minimizing coherent risk measures of shortfall in discrete-time models with cone constraints," Applied Mathematical Finance, Taylor and Francis Journals, vol. 10(2), pages 163-181.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Luis Sanchez Mier).
If references are entirely missing, you can add them using this form.